Kansas, 2006

Hail and Damaging Winds in Kansas, March 30, 2006

March 30, 2006 · NWS EAX · 13 events in 4 counties and zones

10 hail, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 30, 2:51 AM CST, 11 hours 39 minutes earlier.

Area forecast discussion, Mar 30, 2:51 AM CST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
251 AM CST THU MAR 30 2006

...SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED LATE TODAY INTO THIS
EVENING...

.DISCUSSION...

MORNING WATER VAPOR IMAGERY SHOWS THE EARLY STAGES OF WHAT WILL BE A
VERY ACTIVE WEATHER PERIOD BEGINNING TODAY AND LIKELY EXTENDING WELL
INTO NEXT WEEK. A DEEP UPPER TROUGH...CARVED OUT BY AT LEAST THREE
IDENTIFIABLE SHORTWAVES...WAS SITUATED OVER THE ROCKIES EARLY THIS
MORNING. THE MOST POTENT OF THESE SHORTWAVES WAS LIFTING INTO SW
COLORADO...AND DEEPENING RAPIDLY AHEAD OF A 100KT UPPER SPEED MAX
DIVING INTO THE DESERT SOUTHWEST. CORRESPONDING SURFACE LOW OVER
EASTERN COLORADO ALSO CONTINUES TO STRENGTHEN THIS MORNING. FURTHER
EAST...A BROAD WARM SECTOR AIRMASS ACROSS THE PLAINS CONTINUED TO
UNDERGO RAPID MODIFICATION AS A 60 KT LOW LEVEL JET WAS TRANSPORTING
50F DEWPOINTS AS FAR NORTH AS SRN SOUTH DAKOTA...WITH NARROW TONGUE
OF 60F DEWPOINTS CROSSING THE RED RIVER.

DESPITE MODEL QPF OUTPUT...HAVING TROUBLE IDENTIFYING THE
ANTICIPATED FORCING MECHANISM FOR ELEVATED CONVECTION EARLY THIS
MORNING. 00Z SOUNDINGS DIDNT OFFER MUCH IN THE WAY OF WARM ADVECTION
POTENTIAL ALOFT...AND LOW LEVEL JET (ALBEIT QUITE STRONG) IS UNIFORM
ACROSS THE PLAINS. BROAD AREA OF ALTO-CUMULUS WILL NEED TO BE
WATCHED FOR THE NEXT FEW HOURS...BUT TYPICALLY INITIAL SIGNS OF
DEVELOPMENT SHOULD HAVE MANIFESTED BY NOW. CURRENT THINKING IS TO
TREND DOWN POPS SIGNIFICANTLY FOR TODAY.

IN THE ABSENCE OF WIDESPREAD ELEVATED CONVECTION THIS MORNING...
POTENTIAL FOR INCREASED DESTABILIZATION CERTAINLY EXISTS. BACK EDGE
OF MID LEVEL CLOUD COVER OVER THE OK/TX PANHANDLES SHOULD CONTINUE
TO ROTATE NORTHWARD DURING THE DAY. ALTHOUGH LOW LEVEL STRATUS
CONTINUES TO INCREASE IN COVERAGE ACROSS THE PLAINS THIS
MORNING...STRONG LOW LEVEL FLOW AND SUFFICIENT HEATING WILL ALLOW
FOR AT LEAST PARTIAL SUNSHINE THIS AFTERNOON. CURRENTLY PROGGED
MAXES IN THE UPPER 60S/LOW 70S LOOK KOSHER...ACCOUNTING FOR SOME
SUNSHINE.

STRONG LOW LEVEL PRESSURE GRADIENT WILL ALLOW WINDS TO BECOME QUITE
GUSTY...BUT SHOULD REMAIN SHY OF ADVISORY CRITERIA. OF SOME CONCERN
IS THE LOW LEVEL EASTERLY FLOW WHICH REMAINS DOMINANT OVER MISSOURI
EARLY THIS MORNING. WHILE THIS WILL HAVE IMPORTANT CONNOTATIONS
LATER TODAY...IT HAS MAINTAINED DEWPOINTS IN THE UPPER 30S TO LOWER
40S AT PRESENT. HOWEVER...AS THE LOW LEVEL JET VEERS AROUND
DAYBREAK...RAPID MOISTURE INFLUX IS EXPECTED TO OCCUR ABOVE THE
BOUNDARY LAYER OVER ERN KS/WRN MO...WITH MECHANICAL MIXING TAKING
CARE OF THE LOW LEVELS.

WITH THAT SAID...DEEPENING SURFACE LOW OVER EASTERN COLORADO WILL
BEGIN TO MOVE ACROSS NRN KANSAS LATER THIS MORNING...WITH TRAILING
DRYLINE REACHING THE I-135 CORRIDOR BY 21Z. VIGOROUS CONVECTIVE
DEVELOPMENT IS EXPECTED AROUND THIS TIME FRAME AS STRONGLY DIFFLUENT
UPPER FLOW DEVELOPS IN RESPONSE TO SPEED MAX ROTATING BENEATH THE
UPPER LOW. MODEL SOUNDINGS CONTINUE TO DEPICT LARGE LOOPING
HODOGRAPHS WITH DEEP LAYER SHEAR VECTOR ORIENTED FAVORABLY ASKEW TO
THE N-S BOUNDARY...WITH DISCRETE SUPERCELLS EXPECTED. STRONG
ISALLOBARIC FORCING IS EXPECTED TO MAINTAIN AN EASTERLY COMPONENT TO
THE NEAR SURFACE FLOW...WHICH WHEN JUXTAPOSED WITH NEARLY 50 KNOTS
OF SWRLY 850MB FLOW...RESULTS IN ASTONISHING LOW LEVEL HELICITY
VALUES EXCEEDING 300 M2/S2. IN ADDITION... MOISTURE ADVECTION AND
DIMINISHING LATE AFTN INSOLATION PLACE LCL HEIGHTS VERY FAVORABLY IN
THE 1500-2000 FT RANGE. AS A RESULT...EVEN WITH MLCAPES ON THE ORDER
OF 1000-1500 J/KG...AN ENHANCED TORNADIC THREAT EXISTS ACROSS WRN
MO/ERN KS. STORM MOTION OF 230/40 KTS COMPARED WITH PROGGED BOUNDARY
MOVEMENT OF 25 KTS SHOULD MAINTAIN DISCRETE STORMS THAT PROPAGATE
AWAY FROM THEIR INITIATION POINT. STEEPENING LAPSE RATES IMMEDIATELY
AHEAD OF THE APPROACHING LOW CORE WOULD ALSO FAVOR VERY LARGE HAIL
AS WELL EARLY ON.

AS THE UPPER LEVEL LOW BEGINS TO EJECT TO THE NORTHEAST DURING THE
EVENING...DEEP LAYER SHEAR VECTOR WILL BECOME INCREASINGLY PARALLEL
TO THE LOW LEVEL BOUNDARY. THIS...COMBINED WITH DIMINISHING
INSTABILITY DOWNSTREAM...SUGGESTS THAT THE EVOLUTION INTO A SQUALL
LINE IS LIKELY OVER WRN MO. CONTINUED DEEP LAYER FORCING COMBINED
WITH VERY STRONG AND INCREASINGLY UNIDIRECTIONAL LOW/MID LEVEL FLOW
WILL PROMOTE A DAMAGING WIND THREAT ACROSS THE EASTERN TWO/THIRDS OF
THE CWA.

IF THERES A SILVER LINING...THE SEVERE THREAT WILL BE LIMITED IN
DURATION DUE TO THE ACCELERATION OF THIS SYSTEM...WITH THE CLEARING
DRYLINE/SURFACE TROUGH EXPECTED TO BE EAST OF THE AREA AROUND
MIDNIGHT. IN ADDITION...THE POST-FRONTAL AIRMASS WILL REMAIN MILD
AND GENERALLY CLOUD-FREE SHOULD THERE BE ANY POST-EVENT DAMAGE
CLEANUP REQUIRED ON FRIDAY...WITH HIGHS IN THE 60S.

UNFORTUNATELY...THE OVERALL UPPER PATTERN WILL HOLD STEADY THROUGH
THE NEXT SEVEN DAYS...ALLOWING THE WESTERN TROUGH TO RELOAD TWICE
THROUGH THE PERIOD. CONFIDENCE IS INCREASING FOR ANOTHER ROUND OF
SEVERE WEATHER SATURDAY NIGHT/SUNDAY IN THE FORM OF A NOCTURNAL MCS
WITH THE POTENTIAL FOR AFTERNOON REDEVELOPMENT. MEDIUM RANGE
SOLUTIONS ALSO CONTINUE TO SHOW ANOTHER VERY POTENT SYSTEM IN THE
OFFING NEXT WEDNESDAY/THURSDAY.

BOOKBINDER

&&

.PREV DISCUSSION...

SHORT TERM CONCERNS CENTER ON VORTICITY LOBE OVER EASTERN OK LIFTING
NORTHEAST WITH SCATTERED LIGHT ELEVATED SHOWERS HEADING TOWARDS WEST
CENTRAL MO. 12Z NAM PROGS WEAKENING ISENTROPIC LIFT AS THIS FEATURE
LIFTS INTO DRIER AIRMASS. WILL MENTION LOW CHANCE POPS FOR
SOUTHWESTERN CWA...SPRINKLES OVER WEST CENTRAL COUNTIES...AND THEN
CHANCE POPS FOR AFTER MIDNIGHT FOR EASTERN THIRD. OTHERWISE...A
GENERAL INCREASE IN MID AND HIGH CLOUDS WILL SPREAD ACROSS THE
CENTRAL PLAINS AND INTO MO OVERNIGHT. ANOTHER SURGE OF
ISENTROPICALLY GENERATED ELEVATED CONVECTION IS EXPECTED TO FORM
OVER THE CENTRAL PLAINS LATER TONIGHT...POSSIBLY REACHING WESTERN MO
BY 12Z THURSDAY. HAVE GONE CLOSE TO MET MOS TEMPERATURES
OVERNIGHT...EXCEPT LOWER OVER NORTHEAST CWA.

STRONG NEGATIVELY TILTED UPPER TROUGH STILL SLATED TO PLOW THROUGH
THE CENTRAL PLAINS TOMORROW. 12Z NAM/GFS/UKMET A BIT FASTER THAN
PREVIOUS RUN WITH THE GFS TRENDING FURTHER NORTH AND MORE IN LINE
WITH THE NAM WITH THE UPPER LOW. STILL EXPECT SEVERE WEATHER
STARTING LATE AFTERNOON OVER FAR WESTERN CWA AND WORKING ITS WAY
ACROSS THE REST OF THE CWA DURING THE EVENING HOURS. CURRENT
THINKING IS WE SHOULD SEE SCATTERED ELEVATED WARM AIR ADVECTION
CONVECTION DURING THE MORNING HOURS OVER THE WESTERN CWA SPREADING
INTO THE EASTERN CWA BY EARLY AFTERNOON. THEN THINK WE WILL SEE A
LULL IN THE AFTERNOON HOURS OVER THE WESTERN CWA AS STORM DYNAMICS
COME TOGETHER ALONG THE DRY LINE OVER EASTERN KS. JUXTAPOSITION OF
THE LOW LEVEL AND UPPER LEVEL JET CORES ARE IN A FAVORABLE POSITION
TO ALLOW FOR RAPID CONVECTIVE DEVELOPMENT BY EARLY AFTERNOON. KEY
WILL BE HOW MUCH CLEARING WILL OCCUR BETWEEN THE DRYLINE AND THE
DOWNSTREAM ELEVATED CONVECTION. 0-6KM BULK SHEAR OF 60-70KTS IS
CERTAINLY MORE THAN ENOUGH TO SUPPORT SEVERE STORMS. A NARROW
CORRIDOR OF SURFACE BASED CAPES BETWEEN 1200-2000 J/KG IS ON THE LOW
END BUT SUFFICIENT FOR SEVERE STORMS. THE NARROW CORRIDOR OF SURFACE
BASED INSTABILITY PLUS THE NEARLY UNIDIRECTIONAL SHEAR SUPPORTS MORE
OF A SQUALL LINE MODE. HOWEVER...DUE TO THE VERY STRONG BULK SHEAR
VALUES CANNOT RULE OUT A TORNADO OR TWO UNTIL THE SQUALL LINE
MATURES/FILLS IN.

ALSO CONCEIVABLE CURRENT MAX TEMPERATURES OVER THE WESTERN CWA COULD
BE TOO LOW IF WE ARE ABLE TO CLEAR OUT FOR 3 OR 4 HOURS...IF SO
EXPECT UPPER 70S/80 FOR HIGHS. WILL SHUT OFF PRECIPITATION WITH
PASSAGE OF SQUALL LINE WITH LITTLE IN THE WAY OF WRAP AROUND
PRECIPITATION AS THE SURFACE LOW WILL BE EJECTING NORTHEAST.

MJ

WARMER TEMPERATURES WILL RETURN ON SATURDAY AS UPPER RIDGING BUILDS
ACROSS THE AREA. WARM AIR ADVECTION CONTINUES TO INCREASE SATURDAY
NIGHT AND INTO SUNDAY...ALONG WITH THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. WITH INCREASING MOISTURE DRAWN NORTH FROM THE OPEN
GULF OF MEXICO...CONVECTIVE CHANCES INCREASE THROUGH THE DAY ON
SUNDAY IN THE WARM SECTOR AHEAD OF AN ADVANCING SURFACE LOW AND
ATTENDANT COLD FRONT. ONCE THE COLD FRONT CLEARS THE AREA MONDAY
MORNING...SLIGHTLY COOLER TEMPERATURES WILL RETURN FOR THE EARLY
PART OF NEXT WEEK.

MODEL SOLUTION SPREAD INCREASES SIGNIFICANTLY BY TUESDAY. THE ECMWF
PORTRAYS AN AMPLIFIED TROUGH OVER THE NORTHEASTERN CONUS AND
NORTHWEST FLOW ON THE BACKSIDE OVER THE CENTRAL STATES...AND A
CLOSED LOW OFF THE WEST COAST. THE GFS EXHIBITS SHORTWAVE RIDGING
OVER OUR AREA WITH A MUCH WEAKER UPPER TROUGH OVER THE EASTERN
STATES...AND A MORE PROGRESSIVE/WEAKER TROUGH ENTERING THE WESTERN
STATES. HAVE LEANED TOWARD THE GFS FOR EARLY NEXT WEEK...GIVING WAY
TO PRECIPITATION CHANCES INCREASING BY WEDNESDAY WITH INCREASING
MOISTURE RETURN FROM THE SOUTH AND IN THE WARM ADVECTION REGIME
AHEAD OF AN APPROACHING COLD FRONT.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Mar 30, 1:03 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CST THU MAR 30 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON
AND THIS EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL AND EASTERN KANSAS EARLY
THIS AFTERNOON AHEAD OF A DRY LINE FROM WEST OF SALINA TO NEAR
WICHITA. STORMS ARE MOVING TO THE NORTHEAST AT 50 MPH.

FOR THIS AFTERNOON...THUNDERSTORMS WILL SPREAD INTO EASTERN KANSAS
AND WESTERN MISSOURI. SOME HAIL TO THE SIZE OF QUARTERS AND GUSTS IN
EXCESS OF 60 MPH WILL BE POSSIBLE THROUGH 4 PM. THROUGH LATE
AFTERNOON...THE THREAT OF SEVERE STORMS WILL BE WEST OF A LINE FROM
BETHANY...TO LIBERTY...TO BUTLER.

EARLY THIS EVENING...A LINE OF DANGEROUS STORMS WILL MOVE INTO
EASTERN KANSAS AND WESTERN MISSOURI. BETWEEN 5 PM AND 9 PM...STORMS
WILL BE CAPABLE OF HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS IN
EXCESS OF 70 MPH...AND TORNADOES. THE THREAT FOR TORNADOES WILL BE
THE GREATEST IN EASTERN KANSAS AND FAR WESTERN MISSOURI...MAINLY WEST
OF A LINE FROM MARYVILLE TO OAK GROVE TO BUTLER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY...TUESDAY NIGHT...AND
WEDNESDAY. SEVERE WEATHER IS A POSSIBILITY WITH THESE ROUNDS OF STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED BY LATE AFTERNOON OVER EASTERN
KANSAS AND WESTERN MISSOURI. ACTIVATION WILL BE NEEDED OVER
CENTRAL...NORTH CENTRAL...AND NORTHEAST MISSOURI BY EARLY THIS EVENING.

KOCH

In the hours before

Special weather statement, Mar 30, 12:32 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CST THU MAR 30 2006

KSZ025-102-103-MOZ020-028-301915-
ATCHISON-BUCHANAN-DONIPHAN-LEAVENWORTH-PLATTE-
1232 PM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...DONIPHAN...EASTERN
ATCHISON...NORTHWESTERN LEAVENWORTH AND NORTHWESTERN PLATTE COUNTIES
UNTIL 115 PM CST...

AT 1231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR EASTON...OR 9 MILES
SOUTHEAST OF NORTONVILLE...MOVING NORTHEAST AT 55 MPH. ADDITIONAL
THUNDERSTORMS WERE RAPIDLY DEVELOPING JUST WEST OF LANCASTER IN
ATCHISON COUNTY...AND WILL MOVE NORTHEAST TOWARDS THE TROY AND
DENTON AREAS.

PENNY SIZE HAIL IS EXPECTED WITH BOTH OF THESE STORMS.

HUDSON
Special weather statement, Mar 30, 1:18 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
118 PM CST THU MAR 30 2006

MOZ012-020-301945-
ANDREW-BUCHANAN-
118 PM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ALERT FOR ANDREW AND NORTHERN BUCHANAN
COUNTIES UNTIL 145 PM CST...

AT 115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELWOOD...OR NEAR ST JOSEPH...MOVING NORTH
AT 60 MPH.

THIS STORM WILL BE NEAR...
  COUNTRY CLUB AND AMAZONIA BY 125 PM CST.
  SAVANNAH BY 130 PM CST.

THE TOWNS OF ROSENDALE...REA...WHITESVILLE AND BOLCKOW ARE ALSO IN
THE PATH OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

HUDSON
Special weather statement, Mar 30, 1:48 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 PM CST THU MAR 30 2006

KSZ025-102-302045-
ATCHISON-DONIPHAN-
148 PM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ALERT FOR WESTERN ATCHISON AND WESTERN
DONIPHAN COUNTIES UNTIL 245 PM CST...

AT 144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR SILVER LAKE...OR 7 MILES WEST OF
TOPEKA...MOVING NORTHEAST AT 55 MPH. THIS STORM PRODUCED QUARTER
SIZE HAIL IN SILVER LAKE AT 144 PM.

THIS STORM WILL BE NEAR...
  MUSCOTAH AND 8 MILES NORTHWEST OF EFFINGHAM BY 225 PM CST.
  8 MILES NORTHWEST OF DENTON BY 240 PM CST.
  6 MILES WEST OF HIGHLAND BY 245 PM CST.

THE TOWN OF ARRINGTON IS ALSO IN THE PATH OF THIS STORM.

PEOPLE IN ATCHISON AND DONIPHAN COUNTIES...INCLUDING THE CITY OF
MUSCOTAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

HUDSON
Special weather statement, Mar 30, 2:11 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
211 PM CST THU MAR 30 2006

KSZ057-103>105-302115-
JOHNSON-LEAVENWORTH-MIAMI-WYANDOTTE-
211 PM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ALERT FOR JOHNSON...LEAVENWORTH...MIAMI AND
WESTERN WYANDOTTE COUNTIES UNTIL 315 PM CST...

AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RICHLAND TO POMONA
TO HARRIS...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
TOPEKA TO 13 MILES WEST OF OTTAWA TO 22 MILES SOUTH OF OTTAWA...
MOVING NORTHEAST AT 45 MPH.

THESE STORMS WILL BE NEAR...
  TONGANOXIE...OSAWATOMIE...LINWOOD AND EDGERTON BY 245 PM CST.
  PAOLA...GARDNER AND DE SOTO BY 250 PM CST.
  BONNER SPRINGS AND BASEHOR BY 255 PM CST.
  LANSING...SPRING HILL AND OLATHE BY 300 PM CST.

PEOPLE IN JOHNSON...LEAVENWORTH...MIAMI AND WYANDOTTE
COUNTIES...INCLUDING THE CITIES OF TONGANOXIE...
EDGERTON...OSAWATOMIE...LINWOOD...PAOLA...GARDNER...DE SOTO...
BASEHOR...BONNER SPRINGS AND SPRING HILL...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

HUDSON

The radar

The Topeka radar (KTWX), 80 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

10 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Atchison

When
March 30, 2:30 PM CST
Where
Atchison County, 3 mi NW of Arrington
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.500, -95.567

Hail, Linn

When
March 30, 2:55 PM CST
Where
Linn County, Prescott
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.067, -94.700

Hail, Doniphan

When
March 30, 5:10 PM CST
Where
Doniphan County, Highland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.850, -95.267

Hail, Doniphan

When
March 30, 6:08 PM CST
Where
Doniphan County, 2 mi E of Denton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.733, -95.233

Hail, Doniphan

When
March 30, 6:10 PM CST
Where
Doniphan County, Severance
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.767, -95.250

Hail, Atchison

When
March 30, 6:15 PM CST
Where
Atchison County, 4 mi N of Muscotah
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.600, -95.517

Thunderstorm Wind, Doniphan

When
March 30, 6:30 PM CST
Where
Doniphan County, Highland
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.850, -95.267

Hail, Johnson

When
March 30, 6:34 PM CST
Where
Johnson County, Spring Hill
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.750, -94.817

Thunderstorm Wind, Johnson

When
March 30, 6:35 PM CST
Where
Johnson County, Stanley
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.850, -94.650

Hail, Doniphan

When
March 30, 6:40 PM CST
Where
Doniphan County, Highland
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.850, -95.267

Thunderstorm Wind, Doniphan

When
March 30, 6:40 PM CST
Where
Doniphan County, Highland
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.850, -95.267

Hail, Linn

When
March 30, 6:54 PM CST
Where
Linn County, Mound City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.150, -94.817

Hail, Linn

When
March 30, 7:00 PM CST
Where
Linn County, Pleasanton
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.183, -94.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498301, 5498310, 5498303, 5498304, 5498313, 5498302, 5498305, 5498308, 5498309, 5498306, 5498307, 5498311, 5498312.